Moderator: Heart & Cardiovascular Disease
Hey guys...I saw some familiar names and thought I would pop in to see how everyone was doing. I'm still on Zoloft and still have the weight...sometimes it really gets me down but then I think back to how bad my OCD was without the Zoloft and I just try to not let it bother me. I did come across an article that said researchers think now that the key to medically induced weight gain may lie in the way the liver processes enzymes and how antidepressants keep the liver from doing that efficiently. So I guess the good news is that the researchers are starting to believe this is a valid concern and worthy of more study...I just wish they would hurry up!!!!
Cheers to all!
Hi mommapkat, I just wanted to pop in and welcome you to healing well forum, we are happy to have you join us here. I was on Zoloft for a little over 5 yrs and did gain some weight from it also. I truly believe that when you have depression and are taking an antidepressant and mostly for us females out there see ourselves gaining weight from it, it does tend to make our depression symptoms worse even if we are stable on the medication at the time. Really who wants to get fat from taking a medication? I know I dont. The makers of Zoloft dont want to admit that this med has this serious of a down fall but the facts...the overwhelming amount of people who have taken it and gained massive amounts of weight is just too much to ignore.
What I would suggest is talking to your prescribing doctor about your concerns on this. There are many medications out there that dont do this. I am taking Effexor Xr and have actually lost 10 pounds since I started taking it. Wellbutrin and Cymbalta is another I believe that have less chance for weight gain. However, all antidepressants do have the potential to either cause weight gain or loss...it just depends on the person and your body chemicals as we all are differant and they work differant for us. You have so many options open to you so dont feel like your stuck with just dealing the Zoloft and the effects it is having on you.
I do hope you continue to post on this board and also on healing well forum. It is a wonderful place for information and also support. Take care
ElishaCo~Mod: DepressionModerator: Heart & Cardiovascular Diseasehttp://www.healingwell.com/donate
Post Edited (els) : 11/12/2006 4:20:31 AM (GMT-7)